Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 44, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 5, 2015, 4:14 AM EDT. It took effect at Jun 6, 2015, 12:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2015, 4:14 AM EDT (08:14 UTC)
- In effect from
- Jun 6, 2015, 12:00 AM EDT
- Expired
- Jun 6, 2015, 1:30 PM EDT
- In force
- 14 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
116 WHUS71 KBUF 050814 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 414 AM EDT FRI JUN 5 2015 LOZ042>044-051615- /O.NEW.KBUF.SC.Y.0044.150606T0400Z-150606T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 414 AM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SATURDAY. * WINDS...NORTHEAST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-051615- /O.NEW.KBUF.SC.Y.0044.150606T0900Z-150606T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 414 AM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO NOON EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO NOON EDT SATURDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-051615- /O.NEW.KBUF.SC.Y.0044.150606T0400Z-150606T1200Z/ LOWER NIAGARA RIVER- 414 AM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY. * WINDS...NORTH 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
539 WHUS71 KBUF 052037 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 437 PM EDT FRI JUN 5 2015 LOZ042>044-060445- /O.CON.KBUF.SC.Y.0044.150606T0400Z-150606T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 437 PM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SATURDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-060445- /O.CON.KBUF.SC.Y.0044.150606T0900Z-150606T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 437 PM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON EDT SATURDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-060445- /O.CON.KBUF.SC.Y.0044.150606T0400Z-150606T1200Z/ LOWER NIAGARA RIVER- 437 PM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
816 WHUS71 KBUF 052342 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 742 PM EDT FRI JUN 5 2015 LOZ042>044-060745- /O.CON.KBUF.SC.Y.0044.150606T0400Z-150606T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 742 PM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT SATURDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-060745- /O.CON.KBUF.SC.Y.0044.150606T0900Z-150606T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 742 PM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON EDT SATURDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-060745- /O.CON.KBUF.SC.Y.0044.150606T0400Z-150606T1200Z/ LOWER NIAGARA RIVER- 742 PM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT SATURDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
483 WHUS71 KBUF 060247 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1047 PM EDT FRI JUN 5 2015 LOZ042>044-061100- /O.CON.KBUF.SC.Y.0044.150606T0400Z-150606T1600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1047 PM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-061100- /O.CON.KBUF.SC.Y.0044.150606T0900Z-150606T1600Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1047 PM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO NOON EDT SATURDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-061100- /O.CON.KBUF.SC.Y.0044.150606T0400Z-150606T1200Z/ LOWER NIAGARA RIVER- 1047 PM EDT FRI JUN 5 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... * WINDS...NORTHEAST 10 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
757 WHUS71 KBUF 060810 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 410 AM EDT SAT JUN 6 2015 LOZ042>044-061500- /O.EXT.KBUF.SC.Y.0044.000000T0000Z-150606T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 410 AM EDT SAT JUN 6 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-061500- /O.EXT.KBUF.SC.Y.0044.150606T0810Z-150606T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 410 AM EDT SAT JUN 6 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ030-061500- /O.EXT.KBUF.SC.Y.0044.000000T0000Z-150606T1500Z/ LOWER NIAGARA RIVER- 410 AM EDT SAT JUN 6 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTHEAST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
362 WHUS71 KBUF 061115 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 715 AM EDT SAT JUN 6 2015 LOZ030-042-061215- /O.CAN.KBUF.SC.Y.0044.000000T0000Z-150606T1500Z/ LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 715 AM EDT SAT JUN 6 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS MORNING. $$ LOZ043-044-061500- /O.CON.KBUF.SC.Y.0044.000000T0000Z-150606T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 715 AM EDT SAT JUN 6 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-061500- /O.CON.KBUF.SC.Y.0044.000000T0000Z-150606T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 715 AM EDT SAT JUN 6 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
652 WHUS71 KBUF 061434 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1034 AM EDT SAT JUN 6 2015 LOZ043-044-061545- /O.CAN.KBUF.SC.Y.0044.000000T0000Z-150606T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1034 AM EDT SAT JUN 6 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS WILL CONTINUE TO DIMINISH THROUGH THIS AFTERNOON...WITH SUBSIDING WAVE ACTION. $$ LEZ040-061800- /O.EXT.KBUF.SC.Y.0044.000000T0000Z-150606T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1034 AM EDT SAT JUN 6 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
120 WHUS71 KBUF 061730 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 130 PM EDT SAT JUN 6 2015 LEZ040-061830- /O.CAN.KBUF.SC.Y.0044.000000T0000Z-150606T1800Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 130 PM EDT SAT JUN 6 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 4:13 AM EDT, 1 minute earlier.
Area forecast discussion, Jun 5, 4:13 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
413 AM EDT FRI JUN 5 2015
.SYNOPSIS...
A WARM AND MOIST AIRMASS AHEAD OF AN APPROACHING COLD FRONT WILL
SUPPORT SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND
EVENING. HIGH PRESSURE WILL BUILD IN FOR SATURDAY MAKING FOR A DRY
AND SEASONABLE DAY. WARMER WEATHER WILL RETURN SUNDAY...BEFORE A LOW
PRESSURE SYSTEM WILL BRING INCREASED CHANCES FOR SHOWERS AND
THUNDERSTORMS SUNDAY NIGHT INTO MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON
ALONG AND AHEAD OF AN APPROACHING COLD FRONT THAT WILL CROSS THE
REGION TONIGHT. FILTERED SUNSHINE AND MOISTURE ADVECTION AHEAD OF
THE FRONT WILL PROMOTE DESTABILIZATION ACROSS WESTERN NEW YORK
THROUGH MID-DAY WITH CAPE VALUES PUSHING 1000 TO 1500 J/KG...WITH
SURFACE TEMPERATURES MAXING OUT IN THE MID TO UPPER 70S. DESPITE
DECENT CAPE VALUES...THIS WILL BE OF THE TALL AND SKINNY VARIETY
WHERE MID-LEVEL LAPSE RATES ARE FAIRLY POOR...ONLY RUNNING ABOUT 5
TO 6 C/KM. WITH THE MAIN WAVE PASSING WELL NORTH ACROSS ONTARIO AND
THUS THE STRONGER WINDS ALOFT STAYING WELL NORTH OF THE FORECAST
AREA...SHEAR WILL BE NEARLY NON-EXISTENT. THUS EXPECT THE
THUNDERSTORMS THAT DEVELOP WILL REMAIN WELL BELOW SEVERE LIMITS
FRIDAY AFTERNOON...AND RATHER PULSY IN NATURE. THE MAIN THREAT FROM
THE STORMS WILL BE HEAVY RAIN WHICH WILL BE AMPLIFIED BY THE SLOW
STORM MOTIONS.
THE EXPECTED EVOLUTION AND TIMING OF THE SHOWERS AND THUNDERSTORMS
COMES FROM TRACKING A COUPLE FEATURES. EXPECT THE FIRST ROUND OF
FAIRLY SLOW EASTWARD MOVING SHOWERS AND THUNDERSTORMS WILL DEVELOP
BY MID-DAY ALONG THE LAKE BREEZE BOUNDARY EAST OF LAKE ERIE.
DEVELOPMENT ALONG THE LAKE BREEZE BOUNDARY WILL BE AIDED
SYNOPTICALLY BY THE PRE-FRONTAL SURFACE TROUGH...AND EXPECT THIS
BATCH OF STORMS TO WORK THEIR WAY OFF TO THE EAST THROUGH THE EARLY
AFTERNOON INTO THE GENESEE VALLEY ACROSS THE SOUTHERN TIER.
HOWEVER...THE MAJORITY OF THE NIAGARA FRONTIER / INCLUDING BUFFALO
AND NIAGARA FALLS/ AND THE WATERTOWN AREA WILL REMAIN RELATIVELY
CLOUD AND RAIN FREE THROUGH THE EARLY AFTERNOON...THANKS TO THE
ADDED STABILITY OF BEING ON THE COOL SIDE OF THE LAKE BREEZE
BOUNDARY. BY MID-AFTERNOON...EXPECT TO SEE THE SECOND ROUND OF
THUNDERSTORM ACTIVITY ORIENTED SW-NE ACROSS ONTARIO CANADA ALONG THE
COLD FRONT FINALLY WORK ITS WAY INTO THE NIAGARA FRONTIER AND THE
SAINT LAWRENCE RIVER VALLEY. THESE STORMS WILL BE DISRUPTED BY THE
COOL WATERS OF LAKES ERIE AND ONTARIO...LEAVING THOSE IMMEDIATELY
SOUTHEST OF THE LAKES SOMEWHAT SHADOWED FROM THE THUNDERSTORM
ACTIVITY. HOWEVER...AS THE COLD FRONT WORKS SOUTH AND EAST ACROSS
THE AREA THIS EVENING...EXPECT SOME REJUVENATION OF THUNDERSTORM
ACTIVITY ALONG THE FRONT AS IT ENCOUNTERS THE MORE UNSTABLE AIRMASS
AWAY FROM THE LAKES.
TONIGHT...DRIER AIR AND A SLIGHTLY COOLER AIRMASS WILL WORK IN
ACROSS THE AREA AS THE SURFACE HIGH STARTS TO BUILD IN. LOW
TEMPERATURES WILL RUN ABOUT 10 DEGREES COOLER THAN THE PREVIOUS
NIGHT...WITH A 5 TO 10 KNOT NORTHERLY WIND BEHIND THE COLD FRONT
KEEPING THE LOW-LEVELS MIXED OUT...AND PREVENTING THE TEMPERATURES
FROM FALLING MUCH IF ANY BELOW THE 50 DEGREE MARK.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY/...
BY SATURDAY MORNING THE COLD FRONT WILL HAVE PUSHED WELL SOUTH AND
EAST OF THE AREA. HIGH PRESSURE WILL BUILD FROM THE UPPER LAKES IN
THE MORNING TO THE LOWER LAKES BY EVENING. A STRONG PUSH OF DRIER
AIR AND STRONG SUBSIDENCE ACCOMPANYING THE BUILDING HIGH WILL BRING
ABUNDANT SUNSHINE ON SATURDAY. COLD ADVECTION ON LOW LEVEL NORTHEAST
WINDS WILL BRING COOLER AND LESS HUMID AIR INTO THE REGION...WITH
HIGHS IN THE UPPER 60S TO LOWER 70S IN MOST LOCATIONS. THE NORTHEAST
WIND OFF LAKE ONTARIO WILL KEEP THE SOUTH SHORE OF THE LAKE COOLER.
THE SURFACE HIGH WILL REMAIN OVER THE LOWER LAKES SATURDAY EVENING
BEFORE MOVING TO NEW ENGLAND BY SUNDAY MORNING. THE LIGHT WINDS AND
CLEAR SKIES DURING THE EVENING COUPLED WITH A DRY AIRMASS WILL ALLOW
FOR GOOD RADIATIONAL COOLING...WITH LOWS IN THE UPPER 40S TO LOWER
50S ON THE LAKE PLAINS OF WESTERN NY. THE COOLER SOUTHERN TIER
VALLEYS AND NORTH COUNTRY MAY DROP INTO THE LOWER 40S.
ON SUNDAY A MID LEVEL TROUGH AND ASSOCIATED SURFACE LOW WILL MOVE
INTO THE WESTERN LAKES BY AFTERNOON. INCREASING SOUTHERLY FLOW AHEAD
OF THIS FEATURE WILL BRING WARMER TEMPERATURES BACK INTO THE
REGION...AIDED BY INCREASING SOUTHERLY DOWNSLOPE FLOW. THIS SHOULD
BOOST HIGHS ON THE LAKE PLAINS TO AROUND 80...WITH MID TO UPPER 70S
ACROSS HIGHER TERRAIN. MORNING SUNSHINE WILL GIVE WAY TO INCREASING
CLOUDS FROM WEST TO EAST AS WARM ADVECTION SPREADS EAST ACROSS THE
AREA. A FEW SHOWERS OR AN ISOLATED THUNDERSTORM MAY MOVE INTO
WESTERN NY TOWARDS THE END OF THE AFTERNOON AS LARGE SCALE ASCENT
INCREASES AHEAD OF THE SYSTEM...BUT THE MAJORITY OF THE RAIN WILL
HOLD OFF UNTIL SUNDAY NIGHT.
SUNDAY NIGHT A POTENT MID LEVEL SHORTWAVE...LIKELY AUGMENTED BY
CONVECTION...WILL CROSS THE REGION FROM WEST TO EAST. THIS FEATURE
WILL PROBABLY ALSO HAVE AN ASSOCIATED PRE-FRONTAL TROUGH...WITH THE
COMBINATION OF THE TWO PRODUCING AMPLE DEEP LAYER ASCENT AND LOW
LEVEL CONVERGENCE. THIS WILL BRING A LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS TO WESTERN NY DURING THE EVENING...THEN SPREADING EAST
ACROSS THE REST OF THE AREA OVERNIGHT. TEMPERATURES WILL REMAIN
QUITE MILD OVERNIGHT WITH SOUTHERLY DOWNSLOPE FLOW AND CLOUD COVER.
EXPECT LOWS IN THE MID 60S ACROSS THE LAKE PLAINS OF WESTERN NY WITH
MID TO UPPER 50S EAST OF LAKE ONTARIO.
DEEP LAYER SHEAR WILL INCREASE ALONG THE PRE-FRONTAL TROUGH SUNDAY
NIGHT AS A 40-50 KNOT 850MB JET CROSSES THE REGION. THE VERY STRONG
MID LEVEL VORTICITY CENTER SEEN IN MODEL GUIDANCE IS PROBABLY THE
MODEL DEPICTION OF A POTENTIAL MCV DEVELOPING OUT OF CONVECTION WELL
UPSTREAM ACROSS THE UPPER MIDWEST. IF THIS MCV MATERIALIZES...IT
WOULD ENHANCE MESOSCALE ASCENT...CONVERGENCE...AND SHEAR. SO FAR IT
APPEARS INSTABILITY IS THE MAIN LIMITING FACTOR FOR A MORE ROBUST
SEVERE POTENTIAL...WITH BOTH THE NAM AND THE GFS NOT DEVELOPING VERY
MUCH INSTABILITY EVEN UPSTREAM ACROSS THE OHIO VALLEY AND MICHIGAN.
THE TIMING OF CONVECTION ARRIVING IN OUR AREA IS FAIRLY LATE...WITH
NOCTURNAL STABILIZATION OF THE BOUNDARY LAYER LIMITING INSTABILITY
EVEN FURTHER.
ON MONDAY THE PRE-FRONTAL TROUGH WILL MOVE FROM CENTRAL NY INTO NEW
ENGLAND. THE ACTUAL SURFACE COLD FRONT WILL CROSS THE REGION FROM
WEST TO EAST DURING THE DAY...WITH THE BASE OF THE MID LEVEL TROUGH
PROVIDING SOME ADDITIONAL LARGE SCALE ASCENT. THIS WILL CONTINUE TO
SUPPORT SCATTERED SHOWERS AND A FEW THUNDERSTORMS...ALTHOUGH
COVERAGE SHOULD GENERALLY DECREASE FROM WEST TO EAST DURING THE DAY
AS THE DEEPER MOISTURE AND STRONGER ASCENT ASSOCIATED WITH THE PRE-
FRONTAL TROUGH MOVES EAST OF THE AREA. CLOUD COVER WILL LIKELY LIMIT
HIGHS TO THE MID 70S...ALTHOUGH IT WILL REMAIN SOMEWHAT HUMID.
&&
.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
MONDAY NIGHT AND TUESDAY A MID LEVEL TROUGH WILL DIG ACROSS QUEBEC
AND NEW ENGLAND. A TRAILING WEAK SECONDARY TROUGH OR COLD FRONT WILL
CROSS THE AREA MONDAY NIGHT AND MAY PRODUCE A FEW WIDELY SCATTERED
LIGHT SHOWERS. A FEW MORE WIDELY SCATTERED SHOWERS ARE POSSIBLE
TUESDAY ASSOCIATED WITH ASCENT AHEAD OF THE DIGGING MID LEVEL
TROUGH...ESPECIALLY ACROSS THE NORTH COUNTRY. ACROSS CENTRAL AND
WESTERN NY THE MAJORITY OF THE DAY SHOULD STAY RAIN FREE...ALTHOUGH
A BRIEF PASSING SHOWER CANNOT BE RULED OUT.
BY THE MIDDLE OF NEXT WEEK THE TROUGH OVER NEW ENGLAND WILL LIFT
AWAY FROM THE AREA...WITH BUILDING MID LEVEL HEIGHTS AND GENERAL
WEAK SOUTHWESTERLY FLOW ALOFT BRINGING A MORE SUMMER-LIKE AIRMASS
BACK INTO THE REGION. EXPECT HIGHS TO REACH INTO THE LOWER 80S IN
MANY LOCATIONS BY WEDNESDAY AND THURSDAY ALONG WITH SLOWLY
INCREASING HUMIDITY. IT SHOULD STAY DRY WEDNESDAY WITH BROAD HIGH
PRESSURE FROM THE LOWER LAKES INTO THE MID ATLANTIC. BY THURSDAY A
WEAK COLD FRONT WILL BRING A CHANCE OF A FEW SHOWERS AND STORMS.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
VFR CEILINGS WILL CONTINUE FOR MOST SITES THROUGH OVERNIGHT. ANOTHER
ROUND OF IFR CONDITIONS IS EXPECTED ACROSS THE SOUTHERN TIER THROUGH
12Z.
CLOUDS WILL THIN OR BREAK UP IN THE WEST DURING FRIDAY MORNING AHEAD
OF AN APPROACHING COLD FRONT...THEN INSTABILITY DEVELOPING DURING
THE AFTERNOON WILL LEAD TO THE LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS IN THE AFTERNOON AND EVENING. EXPECT VFR CONDITIONS
DURING THE MORNING THROUGH 18Z...BUT THE BEST CHANCE OF
THUNDERSTORMS IS FROM MIDDAY THROUGH THE EVENING.
SHOWERS AND THUNDERSTORMS WILL CLEAR OUT FROM NORTH TO SOUTH TONIGHT
ALONG WITH CLEARING SKIES.
OUTLOOK...
SATURDAY AND SUNDAY...VFR. SUNDAY NIGHT AND
MONDAY...VFR/MVFR IN SCATTERED SHOWERS AND THUNDERSTORMS.
TUESDAY...VFR.
&&
.MARINE...
BUILDING WAVES WITH NORTHERLY WINDS ARE EXPECTED FRIDAY NIGHT
THROUGH SATURDAY MORNING AS A COLD FRONT CROSSES THE LOWER GREAT
LAKES. WITH NORTHERLY WINDS EXPECTED TO INCREASE TO AROUND 20 KNOTS
AND SEAS EXPECTED TO BUILD TO 3 TO 5 FEET...HAVE ISSUED A SMALL
CRAFT ADVISORY FOR PORTIONS OF LAKE ONTARIO...THE LOWER NIAGARA
RIVER...AND PORTIONS OF LAKE ERIE.
ANOTHER REGION OF HIGH PRESSURE WILL BUILD ACROSS THE LOWER GREAT
LAKES FOR THE WEEKEND...WITH LIGHT WINDS AND MINIMAL WAVES EXPECTED
AGAIN.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TO NOON EDT SATURDAY FOR LEZ040.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON
EDT SATURDAY FOR LOZ042>044.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY FOR LOZ030.
&&
SYNOPSIS...CHURCH
NEAR TERM...CHURCH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...CHURCH
MARINE...CHURCHHazardous weather outlook, Jun 4, 5:08 AM EDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 508 AM EDT THU JUN 4 2015 NYZ001>008-010>014-019>021-085-050915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 508 AM EDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-050915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 508 AM EDT THU JUN 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:18 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 42 min |
| Jun 5, 3:52 PM EDT | Special Weather Statement | BUF | Ontario | 38 min |
| Jun 5, 7:11 PM EDT | Special Weather Statement | BUF | Monroe | 49 min |
| Jun 5, 7:47 PM EDT | Special Weather Statement | BUF | Ontario | 43 min |
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.